Thrombocytopenia during Heparin Therapy

Dale E. Hammerschmidt, Mabel M. Stevenson, Lonnie B. Hanauer, Robert B. Babcock, C. Wesley Dumper, William B. Scharfman

Research output: Contribution to journalLetterpeer-review

24 Scopus citations

Abstract

To the Editor: Babcock et al. reported evidence for an immune mechanism for at least some cases of heparin-induced thrombocytopenia.1The effect of heparin as a nonimmune platelet aggregant is dismissed with the observation that it “is not usually observed when citrate is employed as the primary anticoagulant.” An editorial commented on features of the syndrome —: particularly time course —: suggesting that antibody production was not the only thrombocytolytic process involved.2We have observed that heparin in vitro can augment the aggregation of citrate-prepared normal platelets in response to adenosine diphosphate. In an aggregometer, the minimal dose of. . .

Original languageEnglish (US)
Pages (from-to)1200-1201
Number of pages2
JournalNew England Journal of Medicine
Volume295
Issue number21
DOIs
StatePublished - Nov 18 1976

Fingerprint Dive into the research topics of 'Thrombocytopenia during Heparin Therapy'. Together they form a unique fingerprint.

Cite this